MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM TI VA LOCKING SCREW STARDRIVE 14MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.4MM TI VA LOCKING SCREW STARDRIVE 14MM; SCREW, FIXATION, BONE
Catalog Number 04.210.114S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d2: additional procode: hrs d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent orif surgery for fracture of the distal end of the right radius with va locking screw.When the surgeon inserted the va locking screw in question, the locking mechanism did not function properly between the threading of the plate hole and the screw head.The surgeon removed the screw and inserted another of the same size, this time the locking mechanism functioned properly.The surgery was completed successfully with less than 30 minutes of delay.No further information is available.This report is for a 2.4mm ti va locking screw stardrive 14mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon thought the sleeve fit firmly in place at first, but the motion at hand may have dislodged the sleeve.The surgeon also opined that they drilled at the maximum angle in that condition, which may have also shaved the threading of the plate hole.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part # 04.210.114s, lot # 150l302, manufacturing site: werk selzach logistik, release to warehouse date: 15.March.2023, expiration date: 01.March.2033, supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that va lockscr ø2.4 self-tap l14 tan was found stripped from the threaded head causing the non union/lock between the threaded hole and the head of the screw.No other issues were found, the reported condition can be confirmed.A dimensional inspection was performed for the va lockscr ø2.4 self-tap l14 tan and met specifications.A functional test was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the va lockscr ø2.4 self-tap l14 tan would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI VA LOCKING SCREW STARDRIVE 14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17641734
Report Number8030965-2023-10876
Device Sequence Number7936660
Product Code HWC
UDI-Device Identifier10886982118509
UDI-Public(01)10886982118509
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.210.114S
Device Lot Number150L302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/12/2023
09/27/2023
11/10/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/13/2023
10/13/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA; VA-LCP-2-COLUMN DRP2.4 VOLAR NARR R SHAF
Patient SexUnknown